[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

[IPk] Insulin antibodies and tape allergy

The bad penny again !

The problem I thought was with bad insulin is in fact that I have developed
antibodies either to humalog itself or more probably one or more of its
diluents!  Believe me it's been an exhausting and draining few weeks with
bgs ranging up to 27 mmol/l and humalog doses up from 30 - 40u per day to
almost 100 + lantus,

Since I only had lantus or insulatard here I went to A&E and eventually
managed to get some Actrapid from them.  They wanted to admit me but I asked
them to try the Actrapid first.  6 units of Actrapid and 40 mins later the
bgs had started to fall.  So I went home with that insulin and saw the DSN
next morning.  She gave me a letter to get a prescription for NovoRapid from
my GP and after demonstrating the pump to a new GP in the practice, he gave
me the rx and 36 hours later it started to kick in and has worked normally
since then.  I never thought to say how good it was to have a hypo but it
was when the NovoRapid kicked in!

Hospital pharmacist hadn't come across this nor local one.  Surely it's not
as rare as all that for someone to develop antibodies to an insulin or its

I started Humalog in 1997 so am hoping I do not develop antibodies to
NovoRapid or its diluents.

My tape allergy is worsening.  I've been using Tegaderm underneath the
cannula-tape.  Within hours of putting on the Tegaderm I not only develop
irritation but also blisters.

I'm sticking it out for 48 hours - at the moment but am struggling.

Tea Tree oil is okay after the event but any suggestions to prevent the
blistering/rash/eczema occurring in the first place?

Also tried the tape strips that come from Minimed and mefilm with similar
results but no blistering - yet!

Permanently on antihistamines.  Also use Oilatum Gel at end of shower,
aqueous cream, and Eumovate.

If only my body would read the textbooks and be boring!!!

Rhoda Martin
for HELP or to subscribe/unsubscribe, contact: